Alert archive / Michigan / Red Flag Warnings in 2019
Red Flag Warning 1, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this red flag warning at Apr 22, 2019, 9:58 AM EDT for 23 counties in Michigan. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2019, 9:58 AM EDT (13:58 UTC)
- Expired
- Apr 22, 2019, 8:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 13:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 2.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2044 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
833 WWUS83 KGRR 221358 RFWGRR URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Rapids MI 958 AM EDT Mon Apr 22 2019 MIZ037>040-043>046-050>052-056>059-064>067-071>074-222200- /O.NEW.KGRR.FW.W.0001.190422T1358Z-190423T0000Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 958 AM EDT Mon Apr 22 2019 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... The National Weather Service in Grand Rapids has issued a Red Flag Warning, which is in effect until 8 PM EDT this evening. * Winds...South 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 25 percent. * Temperatures...In the 70s, possibly near 80. * Impacts...Burn restrictions are in effect for some areas. For more information on burn restrictions...visit the Michigan DNR website at www.michigan.gov/burnpermit or call 866-922-2876. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. The combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Be careful with any activities that could potentially lead to a wildfire. Camping...outdoor grills...smoking materials...chain saws...and all terrain vehicles all have the potential to throw a spark and ignite a dangerous and destructive fire. && $$ Meade
1 follow-up statement
717 WWUS83 KGRR 221949 RFWGRR URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Rapids MI 349 PM EDT Mon Apr 22 2019 MIZ037>040-043>046-050>052-056>059-064>067-071>074-230000- /O.CON.KGRR.FW.W.0001.000000T0000Z-190423T0000Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 349 PM EDT Mon Apr 22 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * Winds...South around 15 mph with gusts up to 30 mph. * Relative Humidity...As low as 25 percent. * Temperatures...In the mid 70s to near 80. * Impacts...Burn restrictions are in effect for some areas. For more information on burn restrictions...visit the Michigan DNR website at www.michigan.gov/burnpermit or call 866-922-2876. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. The combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Be careful with any activities that could potentially lead to a wildfire. Camping...outdoor grills...smoking materials...chain saws...and all terrain vehicles all have the potential to throw a spark and ignite a dangerous and destructive fire. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this red flag warning went out at Apr 22, 7:37 AM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Apr 22, 7:37 AM EDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
737 AM EDT Mon Apr 22 2019
LATEST UPDATE...
Aviation
.SYNOPSIS...
Issued at 322 AM EDT Mon Apr 22 2019
- Partly sunny and warm today - Highs near 80.
- Showers likely tonight, perhaps a thunderstorm.
- Much cooler Tuesday - Highs in the mid 50s.
- Chance of light rain Thursday.
&&
.DISCUSSION...(Today through next Sunday)
Issued at 322 AM EDT Mon Apr 22 2019
Today will be warm and breezy. South flow will strengthen over the
Ohio Valley in response to a developing Plains low. This will push
temperatures close to 80 this afternoon. The low will move northeast
across northern Lower tonight and showers are expected to develop
along the front. There is some instability ahead of the front,
especially over Wisconsin this afternoon where LI's near -5C are
expected. A few storms west of the lake could be strong. Elevated
li's near -4c are progd at 06z over the cwa and shear values near
40s kts suggest the potential for a few stronger storms over the cwa
too.
Another weaker front will push south across Lower Thursday and we
may see a shower with that too, but moisture will be limited.
Next weekend looks like it could be cool and wet as low pressure
moves across the state. Highs in the 50s are expected next weekend.
&&
.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 737 AM EDT Mon Apr 22 2019
Solid VFR conditions are expected till near midnight (04z) at
which time an area of thunderstorms from WI should have reached
southwest MI taf sties. Even so,for the most part these storms
should be near and north of MKG. Expect some low clouds near the
frontal system toward 09z (ish).
It will be breezy today with 15 to 25 knot winds. Tonight expect
low level wind shear around 2000 ft in the 40 to 45 knot range.
&&
.MARINE...
Issued at 322 AM EDT Mon Apr 22 2019
After the cold front moves around midnight, winds will increase and
waves will build. As a result, we have issued a Small Craft Advisory
from 2 am through 8 pm Tuesday.
&&
.FIRE WEATHER...
Issued at 322 AM EDT Mon Apr 22 2019
Warm and breezy conditions will create a higher fire danger today
than yesterday. Most locations will be in the very high fire danger
for conifer fuels today. Highs near 80 and south winds gusting to
near 25 mph will create hazardous conditions. Min RH values will be
in the upper 20s this afternoon and a RFW headline may be needed,
but will be determined after consult with NFS later this morning.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory from 2 AM to 8 PM EDT Tuesday for
LMZ844>849.
&&
SYNOPSIS...04
DISCUSSION...04
AVIATION...WDM
FIRE WEATHER...04
MARINE...04Hazardous weather outlook, Apr 22, 9:15 AM EDT, 43 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 915 AM EDT Mon Apr 22 2019 MIZ037>040-043>046-050>052-056>059-064>067-071>074-231315- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 915 AM EDT Mon Apr 22 2019 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight The combination of dry conditions, gusty winds, and warm temperatures will lead to an increased wildfire risk this afternoon especially north of a line from Holland to Mount Pleasant. Shower and a few thunderstorms are possible after dark tonight. Some storms may produce small hail, gusty winds, and downpours. No severe weather is expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather conditions are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-231315- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 915 AM EDT Mon Apr 22 2019 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Conditions will be hazardous to small crafts after dark tonight through Tuesday evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Conditions will be hazardous to small crafts through Tuesday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. BORCHARDT
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 3:29 AM EDT | Small Craft Advisory | GRR | 40 hr |
Nearby
Red Flag Warnings in Michigan, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.